MAUDE Adverse Event Report: ATOS MEDICAL AB PROVOX VEGA; TRACHEOESOPHAGEAL SPEECH VALVE, INDWELLING

ATOS MEDICAL AB PROVOX VEGA; TRACHEOESOPHAGEAL SPEECH VALVE, INDWELLING
Catalog Number 8283 / 8283-18
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Conclusion product defect cannot be found.Process is in order and clinician followed instructions in the ifu.The prosthesis could have been coming off during transport or at the clinic.The ifu informs to always check that the prosthesis is properly assembled to the inserter pin.Consider discussing with the local atos medical education team.Production records and process reviewed, all in order.Investigation: a loading tube, inserter pin and folding device was returned together with the prosthesis with safety strap still on.The components were disinfected in 70% ethanol prior to investigation.The three loading components are not damaged.On the inserter pin a chewy substance is attached.It is not silicone material, the prosthesis is not damaged and the substance stick together as a lump.The substance is easily split.Silicone oil is present inside the loading tube.The prosthesis is not damaged, is not leaking.When loading the prosthesis with the loading components, the insertion procedure is successfully performed according to instructions in ifu 11468.Root cause not identified.Process in order and clinician followed instructions in ifu.No product error.Discussion: all products are visually inspected several times during production.All operators are trained and instructions are adequate.According to ifu 11468: inspect the package before use.If damaged, do not use the product.Ensure that the prosthesis is properly positioned on the insertion pin with the safety strap in its slot in the insertion pin and the insertion pin all the way into the blue support ring in the prosthesis.Risk assessment rh023, h19: voice prosthesis or parts of it (more than half of the voice prosthesis) extruded into esophagus, need of medical intervention e.G.Esophagoscopy etc.Clinical severity = 6, serious.Trending data does not indicate any unfavorable trends.
 
Event or Problem Description
The doctor claimed that the vp got dislodged into food path side during the procedure while pulling the loading tube out of the puncture.The safety strap did not function to hook the vp to the insertion pin.The user had a procedure with endoscopy to take the vp out of the food path.Additional information: did they check the safety strap that it was correctly attached? answer: yes, the doctor confirmed it before procedure.Did they need to assembly and reload the provox insertion system? answer: no, they did not.It was not possible to do it actually.The vp was sliding down into the food path for the first attempt.Did they perform an overshooting? answer: no, they did not.They perform the normal replacement.Is it possible to describe what happened during the endoscopy? answer: it was performed just for checking and collecting the dislodged vp.We have sent the vp to you by collecting this procedure.How is the patient today? answer: the patient was fine, indwelled a new one right after the incident.No harm and also no problem on voicing.

Brand Name
PROVOX VEGA
Common Device Name
TRACHEOESOPHAGEAL SPEECH VALVE, INDWELLING
Manufacturer (Section D)
ATOS MEDICAL AB
8 kraftgatan
hörby 24235
SW  24235
Manufacturer (Section G)
HÖRBY
8 kraftgatan
hörby 24235
SW   24235
Manufacturer Contact
sehrbhnu ulrika svensson
8 kraftgatan
hörby 24235
SW   24235
41519800
MDR Report Key21893402
Report Number8032044-2025-00011
Device Sequence Number15494303
Product Code EWL
UDI-Device Identifier07331791010873
UDI-Public07331791010873
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K090455
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number8283 / 8283-18
Device Lot Number2410233_L828301000
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown